Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 194, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 16, 2007, 9:06 AM CDT for Adams County, Pike County, Illinois; Marion County, Pike County, Ralls County, Missouri. It was in force for 39 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2007, 9:06 AM CDT (14:06 UTC)
- Expired
- Aug 16, 2007, 9:45 AM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Adams County, IL, Pike County, IL, Marion County, MO, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 123 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 9:11 AM CDT | TSTM WND DMG | Hannibal, MO | NUMEROUS REPORTS OF TREES DOWN AND OTHER WIND DAMAGE REPORTED IN MARION COUNTY. |
| Aug 16, 9:11 AM CDT | TSTM WND GST 60 | Hannibal, MO | 60 MPH WIND GUST MEASURED. SEVERAL LARGE TREES BLOWN DOWN. |
| Aug 16, 9:27 AM CDT | TSTM WND GST 70 | Barry, IL | LARGE TREE...2 FT DIAMETER...BLOWN OVER. 5 UTILITY POWER POLES BLOWN DOWN ALSO. |
| Aug 16, 9:36 AM CDT | TSTM WND GST 70 | Barry, IL | LARGE TREE BLOWN DOWN ON POWER LINES. |
| Aug 16, 9:40 AM CDT | TSTM WND DMG | New Canton, IL | LARGE TREES DOWN...12 INCH IN DIAMETER...ROOF DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 161406 SVRLSX ILC001-149-MOC127-163-173-161445- /O.NEW.KLSX.SV.W.0194.070816T1406Z-070816T1445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 906 AM CDT THU AUG 16 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MARION COUNTY IN NORTHEAST MISSOURI NORTHERN PIKE COUNTY IN NORTHEAST MISSOURI NORTHEASTERN RALLS COUNTY IN NORTHEAST MISSOURI SOUTHERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS WESTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 945 AM CDT * AT 903 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HANNIBAL...AND MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... PAYSON... BARRY... ATLAS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3989 9137 3959 9157 3943 9093 3982 9092 $$ TRUETT
3 follow-up statements
000 WWUS53 KLSX 161419 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 918 AM CDT THU AUG 16 2007 ILC001-149-MOC127-163-173-161445- /O.CON.KLSX.SV.W.0194.000000T0000Z-070816T1445Z/ PIKE IL-ADAMS IL-PIKE MO-RALLS MO-MARION MO- 918 AM CDT THU AUG 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR SOUTHERN ADAMS AND WESTERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS...AND SOUTHEASTERN MARION...NORTHEASTERN RALLS AND NORTHERN PIKE COUNTIES IN NORTHEAST MISSOURI... AT 915 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR ILASCO...OR ABOUT 6 MILES EAST OF HANNIBAL...MOVING SOUTHEAST AT 25 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... KINDERHOOK...NEW CANTON...ASHBURN...BARRY...EL DARA...ROCKPORT... SUMMER HILL AND ATLAS. DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN THE HANNIBAL AREA AT 905 AM...AND THE STORM HAS INTENSIFIED SINCE THEN. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 3989 9137 3959 9157 3943 9093 3982 9092 $$ TRUETT
000 WWUS53 KLSX 161433 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 932 AM CDT THU AUG 16 2007 MOC127-161442- /O.CAN.KLSX.SV.W.0194.000000T0000Z-070816T1445Z/ MARION MO- 932 AM CDT THU AUG 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST MARION COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE COUNTY. LAT...LON 3984 9110 3956 9143 3943 9093 3982 9092 $$ ILC001-149-MOC163-173-161445- /O.CON.KLSX.SV.W.0194.000000T0000Z-070816T1445Z/ PIKE IL-ADAMS IL-PIKE MO-RALLS MO- 932 AM CDT THU AUG 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR SOUTHEASTERN ADAMS AND WESTERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS...AND EASTERN RALLS AND NORTHERN PIKE COUNTIES IN NORTHEAST MISSOURI... AT 928 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR NEW CANTON...OR ABOUT 13 MILES EAST OF HANNIBAL...MOVING SOUTHEAST AT 40 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...EL DARA...ROCKPORT...SUMMER HILL AND ATLAS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3984 9110 3956 9143 3943 9093 3982 9092 $$ TRUETT
000 WWUS53 KLSX 161447 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 946 AM CDT THU AUG 16 2007 ILC001-149-MOC163-173-161456- /O.EXP.KLSX.SV.W.0194.000000T0000Z-070816T1445Z/ PIKE IL-ADAMS IL-PIKE MO-RALLS MO- 946 AM CDT THU AUG 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS AND WESTERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS...AND NORTHEASTERN RALLS AND NORTHERN PIKE COUNTIES IN NORTHEAST MISSOURI EXPIRED AT 945 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL AND EASTERN PIKE COUNTY ILLINOIS...AS WELL AS GREENE COUNTY ILLINOIS....UNTIL 1030 AM. LAT...LON 3984 9110 3956 9143 3943 9093 3982 9092 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 6:48 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 16, 6:48 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
648 AM CDT THU AUG 16 2007
.DISCUSSION...
CHALLENGING FORECAST THIS MORNING WITH SEVERAL VARIABLES VYING FOR
ATTENTION. THE EXCESSIVE HEAT CONTINUES GENERALLY ALONG AND SOUTH
OF THE I-70 CORRIDOR. THERE WILL BE SOME RELIEF FROM THE HEAT TODAY
NORTH OF THAT LINE DUE TO CONSIDERABLE MID AND HIGH LEVEL
CLOUDINESS...AND THE SLOW MOVING COLD FRONT WHICH WILL TRY TO DRIFT
SOUTH FROM CENTRAL IOWA INTO THE NORTHERN PORTION OF THE CWFA
TODAY. I DONT THINK WELL SEE HIGH TEMPS PEAK QUITE AS HIGH AS
YESTERDAYS IN THE WARNING AREA...BUT TRIPLE DIGITS ARE STILL WELL
WITHIN REACH ACROSS MUCH OF THE SOUTHERN HALF OF THE CWFA. THE ONLY
THING THAT COULD PUT THE KIBOSH ON THE HEAT ACROSS THE SOUTHERN
PORTION OF THE CWFA TODAY WOULD BE PRECIPITATION...AND THERE LOOKS
LIKE BETTER PRECIP CHANCES FOR TODAY THAN THE PAST FEW DAYS...
SPEAKING OF PRECIP...WATER VAPOR IMAGERY AND THE RUC INDICATE A
CONVECTIVELY INDUCED SHORTWAVE OVER NORTHEAST COLORADO/SOUTHWEST
NEBRASKA WHICH WILL BE MOVING EAST ACROSS KANSAS INTO NORTHERN
MISSOURI TODAY. THIS SHORTWAVE APPEARS TO HELP FOCUS CONVECTION
ALONG THE FRONTAL BOUNDARY LATE THIS MORNING AND THIS AFTERNOON.
ADDITIONALLY THE SPC 4KM WRF TAKES THE CLUSTER OF STORMS OVER
NORTHERN NEBRASKA AND CONTINUES TO PUSH IT SOUTHEAST INTO NORTHERN
MISSOURI THIS AFTERNOON. ALSO...THE UPPER LEVEL RIDGE WHICH HAS
BEEN OVERHEAD FOR THE PAST WEEK IS BREAKING DOWN AND BEING PUSHED
SOUTH BY A DEEPENING TROF OVER SOUTHERN CANADA SO THERE SHOULD BE
MUCH LESS MID AND UPPER LEVEL SUBSIDENCE OVER THE REGION WHICH
SHOULD ALLOW FOR BETTER UPDRAFT GROWTH AND MAINTENANCE. BETWEEN THE
FRONT/SHORTWAVE INTERACTION...THE WEAKENING RIDGE...AND THE INCOMING
CLUSTER OF STORMS FROM THE NORTHWEST IT APPEARS THAT SCATTERED
STORMS WILL BE POSSIBLE ACROSS THE NORTHERN PORTION OF THE
CWFA...AND ISOLATED TO WIDELY SCATTERED PRECIP WILL BE POSSIBLE
FURTHER SOUTH. WITH NO LOW LEVEL JET TO SPEAK OF TONIGHT THE BULK
OF ANY PRECIP WHICH DEVELOPS TODAY SHOULD DIE OUT THIS EVENING WITH
ONLY ISOLATED SHOWERS LEFT OVER.
BOTH THE NAM AND GFS ARE IN PRETTY GOOD AGREEMENT THAT THE BULK OF
THE TRULY COOLER AND DRIER AIR BEHIND THE COLD FRONT NEVER REALLY
MAKES IT INTO THE CWFA. HOWEVER NORTHEAST FLOW WILL KEEP
TEMPERATURES RELATIVELY COOLER IN THE 90S ON FRIDAY AND SATURDAY.
WITH THE SURFACE BOUNDARY HANGING AROUND...ISOLATED SHOWERS OR
STORMS CANT BE RULED OUT...ESPECIALLY ON SATURDAY AS THE SURFACE
HIGH STARTS TO MOVE EASTWARD OUT OF THE GREAT LAKES REGION TOWARD
NEW ENGLAND. THIS WILL ALLOW WARM MOIST AIR TO SURGE BACK INTO THE
MID-MISSISSIPPI VALLEY...AND IT APPEARS THAT THE GFS AND NAM WANT TO
SUCK THE REMNANTS OF ERIN UP INTO THE PLAINS ON SATURDAY AND INTO
MISSOURI BY SUNDAY. CLOUDS AND SCATTERED PRECIP WILL HELP TO KEEP
TEMPERATURES DOWN IN THE UPPER 80S AND LOWER 90S FOR SUNDAY AND
MONDAY.
CARNEY
&&
.AVIATION...
FOR THE 12Z TAFS...
COMPLEX FORECAST FOR THIS ISSUANCE. WEAK CDFNT CURRENTLY EXTENDS FROM
CENTRAL ILLINOIS ACROSS NORTHERN MISSOURI INTO NORTHERN KANSAS.
SHRA AND TSRA HAVE BLOSSOMED TO THE NORTH OF THIS FRONT ACROSS
NORTHERN MO. ELSEWHERE QUITE A BIT OF MID CLD INCLUDING ACCAS
EXISTS. IT IS LOOKING INCREASINGLY LIKELY THAT THE AFOREMENTIONED
PCPN ACROSS NORTHERN MO WILL CONTINUE TO MOVE EASTWARD AND IMPACT
KUIN THIS MORNING. PCPN/CONVECTIVE TRENDS ARE A LITTLE MORE
DIFFICULT ELSEWHERE. THE FRONT IS FCST TO SAG SOUTH THROUGH THE
I-70 CORRIDOR THIS AFTERNOON AND SHOULD BE ABLE TO GENERATE SCT
TSRA. THE NEW KCOU AND KSTL TAFS REFLECT THIS THINKING AND PICKED
THE HIGHEST PROBABILITY PERIOD IN WHICH I THINK TSRA ARE POSSIBLE.
SOME OF THE MODELS WANT TO KEEP THE POTENTIAL FOR SHRA/TSRA EVEN
LONGER INTO THE NIGHT ACROSS THE NORTHERN HALF OF MO INTO IL. ATTM
MY CONFIDENCE IS TOO LIMITED MUCH BEYOND THIS AFTERNOON AND
EVENING TO INCLUDE IN THE FCST ATTM.
GLASS
&&
.CLIMATE...
RECORD HIGHS FOR THURSDAY.
ST LOUIS (KSTL) COLUMBIA (KCOU) QUINCY (KUIN)
TODAY 103/1936 102/1936 108/1936
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR AUDRAIN-
BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-
JEFFERSON-LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-
REYNOLDS-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-
STE. GENEVIEVE-WARREN-WASHINGTON.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR BOND IL-
CALHOUN IL-CLINTON IL-FAYETTE IL-JERSEY IL-MADISON IL-
MARION IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Aug 16, 6:00 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 600 AM CDT THU AUG 16 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171100- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 600 AM CDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING CONTINUES GENERALLY ALONG AND SOUTH OF THE INTERSTATE 70 CORRIDOR UNTIL 700 PM THIS EVENING. PLEASE SEE THE WARNING PRODUCT FOR MORE INFORMATION. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA TODAY. WHILE WIDESPREAD OR ORGANIZED SEVERE WEATHER IS NOT EXPECTED...SOME OF THE STORMS COULD BE STRONG PRODUCING GUSTY WINDS...SMALL HAIL...AND FREQUENT DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDEX READINGS WILL TOP OUT NEAR 100 DEGREES ACROSS PARTS OF SOUTHEASTERN AND CENTRAL MISSOURI AS WELL AS THE ST. LOUIS METRO AREA ON FRIDAY. WHILE THIS IS COOLER THAN THE WEATHER WE HAVE BEEN EXPERIENCING EARLIER IN THE WEEK...IT CAN STILL BE STRESSFUL ON THE BODY. CONTINUE TO TAKE PRECAUTIONS AGAINST HEAT RELATED ILLNESS. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST MISSOURI ON FRIDAY. THE CHANCE FOR THUNDERSTORMS WILL SPREAD OVER THE AREA ON SATURDAY NIGHT AND SUNDAY...AND CONTINUE INTO THE BEGINNING OF NEXT WEEK AS THE REMNANTS OF TROPICAL STORM ERIN MOVE INTO THE MID MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 9:31 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Pike | 59 min |
| Aug 16, 10:24 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Macoupin | 51 min |
| Aug 16, 10:56 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 64 min |
| Aug 16, 1:28 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 17 min |
| Aug 16, 5:04 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.